Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 87, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 22, 2010, 7:58 PM EDT for Richmond County, New York; Hudson County, Union County, New Jersey. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2010, 7:58 PM EDT (23:58 UTC)
- Expired
- Sep 22, 2010, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Hudson County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 3:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 12.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 7:32 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 22, 7:32 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
732 PM EDT WED SEP 22 2010
.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE AREA TONIGHT. HIGH PRESSURE THEN
BUILDS INTO THE AREA THURSDAY. A WARM FRONT MOVE NORTHWARD
THURSDAY AFTERNOON. A LOW PRESSURE SYSTEM MOVES THROUGH THE GREAT
LAKES THURSDAY NIGHT AND FRIDAY...INTO NORTHERN NEW ENGLAND BY
FRIDAY NIGHT. THE COLD FRONT WITH THIS LOW MOVES THROUGH FRIDAY
NIGHT INTO SATURDAY. HIGH PRESSURE THEN BUILDS FROM THE NORTH INTO
THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
TSTMS MOVING ACROSS WESTERN ZONES. PLENTY OF DESTABILIZATION
OCCURRED AHEAD OF THIS ACTIVITY...SO IT SHOULD HOLD TOGETHER FOR A
LITTLE WHILE TONIGHT.
THREAT LESS LIKELY COASTAL AND EASTERN SECTIONS WITH MARINE
INFLUENCE. MAIN OVERALL THREAT WILL BE GUSTY WINDS.
FRONT MOVES THROUGH 03Z TO 08Z WITH THE THREAT OF SHOWERS AND
THUNDERSTORMS ENDING. NOT A STRONG PUSH OF COLD ADVECTION BEHIND
THE FRONT. USED A BLEND OF THE GUIDANCE FOR LOWS TONIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
COLD FRONT STALLS SOUTH OF THE AREA BY EARLY THURSDAY
MORNING...AND DEEPENING LOW MOVES INTO THE CENTRAL PLAIN STATES.
THIS LOW WILL BRING THE FRONT BACK NORTH AS A WARM FRONT THURSDAY
AFTERNOON INTO THE EVENING. SO AREA WILL BE WARM SECTORED THURSDAY
NIGHT INTO FRIDAY. COLD FRONT IS APPROACHING FRIDAY NIGHT HOWEVER
NOT FAVORABLE DYNAMICS SO WILL LEAVE DRY FOR NOW.
TEMPERATURES FRIDAY WILL BE IN THE UPPER 80S TO NEAR
90...APPROACHING RECORD LEVELS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS START OUT IN AGREEMENT THAT SATURDAY-SATURDAY NIGHT WILL
FEATURE WSW FLOW ALOFT...FOLLOWED BY A 500 HPA SHORTWAVE TROUGH
PASSING ALONG THE SE CANADA/NE US BORDER SUNDAY...WHILE AT THE
SURFACE WITH A DRY FRONTAL BOUNDARY SLIDES TO OUR SE AS HIGH
PRESSURE BUILDS IN TO THE NORTH SATURDAY-SUNDAY. HAVE GONE WITH A
DRY FORECAST AS A RESULT THROUGH SUNDAY. FOR
TEMPERATURES...BASICALLY USED A MEX/MEX ENSEMBLE MEAN BLEND...THOUGH
DID UP A FEW DEGREES ON SATURDAY...AS GFS SEEMS A TAD FAST ON COLD
FRONTAL PASSAGE...AND WITH 850 TEMPERATURES IN THE EARLY AFTERNOON
UP TO 16C...COULD SEE SOME LOWER 80S...ESPECIALLY ACROSS EASTERN
CT...AND MAYBE EVEN A FEW DEGREES WARMER...DEPENDING ON CLOUD COVER
AND EXACT TIMING OF THE FRONT.
MODELS THEN DIVERGE ON HANDLING OF CUTOFF LOW FORECAST OVER THE NW
OK/CENTRAL MO AT 00Z MONDAY...ESPECIALLY SINCE THIS LOW IS NOT EVEN
WITHIN THE NORTH AMERICAN RAOB NETWORK YET...THE UNCERTAINTY WITH
THIS SYSTEM REMAINS HIGH. WITH GFS A SW OUTLIER IN HANDLING OF THIS
SYSTEM...AND THE ECMWF FAIRLY CONSISTENT...HAVE OPTED FOR THE ECMWF
IN HANDLING EXTENDED FROM SUNDAY NIGHT-WEDNESDAY.
AS A RESULT...EXPECT DAMMING HIGH TO SLOWLY RETREAT NE FROM SUNDAY
NIGHT INTO TUESDAY...WITH A COMPLEX STORM SYSTEM SETTING UP OVER THE
OHIO VALLEY REGION IN ASSOCIATION WITH THE CUT OFF LOW. AS A RESULT
WOULD EXPECT OVER-RUNNING RAINS TO BEGIN TO REACH THE AREA MAYBE AS
EARLY AS LATE MONDAY AFTERNOON...THEN CONTINUE TO OVERSPREAD THE
AREA MONDAY NIGHT (COULD SEE SOME ISOLATED SHRA BEFORE THIS SUNDAY
NIGHT...WITH A SHORTWAVE TROUGH PASSING TO THE NORTH). AS FOR
TEMPERATURES USED A MEX/MEX ENSEMBLE MEAN BLEND..TWEAKING WHERE
NEEDED TO BETTER FIT ECMWF SOLUTION (MAIN CHANGE WAS TO LOWER HIGHS
MONDAY/RAISE LOWS MONDAY NIGHT TO REFLECT SMALLER DIURNAL RANGE DUE
TO OVER RUNNING CLOUDS.
EXPECT ASSOCIATED SURFACE WARM FRONT TO BLOW THROUGH THE REGION
TUESDAY MORNING...PUTTING THE AREA SOLIDLY IN THE WARM SECTOR
TUESDAY-WEDNESDAY...SO CHANCE SHRA/TSRA THAT TIME FRAME. WITH
CONDITIONS GENERALLY CLOUDIER/WETTER THAN GFS...TOOK MEX/MEX BLEND
AND RAISED LOWS AND LOWERED HIGHS TO REFLECT ANTICIPATED SMALLER
DIURNAL RANGE. IF WE END UP WITH MORE SUNSHINE TUE/WED THAN
CURRENTLY EXPECTED...HIGHS COULD BE 5-10 DEGREES TOO LOW...WITH
850 TEMPERATURES FORECAST AROUND 15C.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A COLD FRONT MOVES THROUGH TONIGHT...AND HIGH PRESSURE WILL BUILD
TO THE NORTH THURSDAY.
THUNDERSTORMS WILL IMPACT AREA TERMINALS...NYC METRO
INITIALLY...THEN THIS ACTIVITY MOVES EAST. SLOW CLEARING OCCURS
OVERNIGHT. PATCHY FOG POSSIBLE IF WINDS ARE LIGHT ENOUGH. VFR
THURSDAY.
WINDS WILL BE QUITE TRICKY BEFORE MIDNIGHT. A GENERAL SOUTH WIND
WILL EVENTUALLY TURN TO THE NORTH AFTER MIDNIGHT. COULD OBSERVE
VARIABLE WINDS FOR A SHORT TIME AS THE FRONT MOVES THROUGH.
NORTH TO NORTHEAST THURSDAY MORNING...THEN SOUTHEAST DURING THE AFTERNOON.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE INITIALLY FOR TSTMS.
BRIEF WESTERLY GUSTS WITH STORMS.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE INITIALLY FOR TSTMS.
BRIEF WESTERLY GUSTS WITH STORMS.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE INITIALLY FOR TSTMS.
BRIEF WESTERLY GUSTS WITH STORMS.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE INITIALLY FOR TSTMS.
BRIEF WESTERLY GUSTS WITH STORMS.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE INITIALLY FOR TSTMS.
BRIEF WESTERLY GUSTS WITH STORMS.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE INITIALLY FOR SHOWERS
AND POSSIBLE TSTMS.
.OUTLOOK FOR 00Z FRI THROUGH MONDAY...
THU NIGHT...SUB-VFR CONDITIONS EXPECTED AT NIGHT VIA INCREASING
LOW LEVEL MOISTURE IN ONSHORE FLOW IN THE WAKE OF A WARM FROPA.
FRI...BECOMING VFR DURING THE MORNING. AFTERNOON SEA BREEZES
DEVELOPING...15-20 KT BY LATE DAY AT JFK.
FRI NIGHT...GUSTY SW FLOW AND PERHAPS SOME PATCHY SUB-VFR
CONDITIONS...BOTH ESPECIALLY AT COASTAL TERMINALS...AHEAD OF AN
APPROACHING COLD FRONT.
SAT...COLD FROPA IN THE MORNING...FOLLOWED BY NW FLOW WITH GUSTS
15-20 KT. MAINLY VFR.
SUN...SLIGHT CHANCE SUB-VFR CONDITIONS IN SHOWERS.
MON...MOSTLY VFR TO START OUT BUT INCREASING CHANCE OF SUB-VFR
WITH RAIN TOWARDS MON NIGHT.
&&
.MARINE...
WIND GUSTS AND SEAS ON THE EASTERN TWO OCEAN ZONES REMAIN INTO
TONIGHT. SEAS WILL SUBSIDE AS THE COLD FRONT CROSSES THE WATERS
AND WINDS SHIFT TO THE NORTHWEST. WINDS AND SEAS WILL REMAIN BELOW
SMALL CRAFT THURSDAY INTO FRIDAY NIGHT. DEPENDING ON TIMING OF THE
NEXT COLD FRONT FRIDAY NIGHT...WINDS MAY REACH SMALL CRAFT LEVELS
AHEAD OF THE FRONT.
SCA WIND GUSTS POSSIBLE AHEAD OF COLD FRONT SATURDAY...WITH SCA
SEAS POSSIBLY LINGERING ON THE OCEAN ZONES INTO SATURDAY NIGHT.
THE SET UP OF EASTERLY FLOW ON SUNDAY...COULD KEEP SEAS UP OVER
THE EASTERN COASTAL OCEAN WATERS ABOVE SCA LEVELS AS WELL. FOR
NOW...WITH THE REGION BETWEEN SYSTEMS...HAVE SUB-SCA CONDITIONS ON
MONDAY...BUT THIS IS A LOW CONFIDENCE FORECAST.
&&
.HYDROLOGY...
WIDESPREAD SIGNIFICANT RAINFALL IS NOT EXPECTED...BUT COLD FROPA
THIS EVENING COULD BRING LOCALIZED RAINFALL OF 1/2 TO 1 INCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ350-353.
&&
SYNOPSIS...MET
NEAR TERM...MET/PW
SHORT TERM...MET
LONG TERM...MALOIT
AVIATION...PW
MARINE...MALOIT/MET
HYDROLOGY...METHazardous weather outlook, Sep 22, 3:57 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 357 PM EDT WED SEP 22 2010 NYZ080-081-231000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 357 PM EDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-231000- KINGS (BROOKLYN)-QUEENS-NASSAU- 357 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ078-079-231000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 357 PM EDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002>006-011-NYZ067>074-231000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)- 357 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-231000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 357 PM EDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-231000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 357 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 22, 6:43 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
643 PM EDT WED SEP 22 2010
NJZ002>005-011-NYZ069-222345-
BERGEN-EASTERN PASSAIC-ESSEX-ROCKLAND-UNION-WESTERN PASSAIC-
643 PM EDT WED SEP 22 2010
...STRONG THUNDERSTORMS WILL IMPACT ESSEX...PASSAIC...ROCKLAND...
UNION AND WESTERN BERGEN COUNTIES...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF MILFORD TO 11 MILES WEST OF NEWTON TO 17 MILES NORTHWEST OF
BEATTYESTOWN TO 15 MILES WEST OF BEATTYESTOWN...AND MOVING EAST AT
40 MPH.
PEOPLE IN ESSEX...PASSAIC...ROCKLAND...UNION AND WESTERN BERGEN
COUNTIES...INCLUDING WEST MILFORD...BLOOMINGDALE...POMPTON LAKES...
RINGWOOD...PLAINFIELD...WAYNE...SUMMIT...FAIRFIELD...SLOATSBURG AND
HAWTHORNE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND
ONE HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7438 4114 7425 4119 7417 4117 7404
4092 7400 4085 7416 4059 7422 4061 7443
4065 7441 4066 7446 4074 7437 4079 7437
4086 7432 4090 7434 4090 7428 4099 7431
4101 7443 4104 7444 4103 7450 4108 7451
MALOITSpecial weather statement, Sep 22, 7:13 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
713 PM EDT WED SEP 22 2010
NYZ067-068-230000-
ORANGE-PUTNAM-
713 PM EDT WED SEP 22 2010
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALDEN...AND MOVING EAST AT 25 MPH.
THIS STORM WILL BE...
NEAR GARDNERTOWN BY 730 PM.
NEAR NEWBURGH BY 735 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7424 4159 7414 4162 7413 4162 7410
4159 7405 4159 7396 4157 7396 4151 7399
4148 7399 4146 7397 4150 7392 4152 7368
4142 7369 4145 7397 4147 7399 4145 7400
4149 7436 4160 7435 4164 7426
JCSpecial weather statement, Sep 22, 7:32 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
732 PM EDT WED SEP 22 2010
CTZ005-009-NJZ002>006-011-NYZ067-069>073-075>078-080-230030-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW
YORK (MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-NORTHWEST
SUFFOLK-ORANGE-QUEENS-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-SOUTHWEST SUFFOLK-UNION-WESTERN PASSAIC-
732 PM EDT WED SEP 22 2010
...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
FAIRFIELD...HUDSON...KINGS (BROOKLYN)...NASSAU...NEW YORK
(MANHATTAN)...NORTHERN UNION...PASSAIC...QUEENS...ROCKLAND...SOUTHERN
ORANGE...WESTCHESTER AND WESTERN SUFFOLK COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD LAKE TO
FLORHAM PARK...OR ALONG A LINE EXTENDING FROM SLOATSBURG TO
MADISON...AND MOVING EAST AT 45 MPH.
PEOPLE IN BERGEN...BRONX...ESSEX...FAIRFIELD...HUDSON...KINGS
(BROOKLYN)...NASSAU...NEW YORK (MANHATTAN)...NORTHERN UNION...
PASSAIC...QUEENS...ROCKLAND...SOUTHERN ORANGE...WESTCHESTER AND
WESTERN SUFFOLK COUNTIES...INCLUDING POMPTON LAKES...RINGWOOD...
BLOOMINGDALE...GREENWOOD LAKE...SUMMIT...FAIRFIELD...MILLBURN...
SLOATSBURG...WAYNE AND CALDWELL...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL
RATES OF UP TO ONE AND ONE HALF INCHES AN HOUR...IS OCCURRING WITH
THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4090 7434 4090 7428 4098 7430 4101 7441
4130 7431 4125 7315 4114 7320 4100 7363
4086 7380 4081 7378 4085 7366 4091 7361
4089 7348 4095 7349 4091 7342 4096 7340
4093 7330 4066 7337 4070 7442
MALOITLocal storm report, Sep 22, 7:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
746 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL NEWBURGH 41.50N 74.02W
09/22/2010 E1.00 INCH ORANGE NY TRAINED SPOTTER
0740 PM HAIL NEWBURGH 41.50N 74.02W
09/22/2010 E1.00 INCH ORANGE NY TRAINED SPOTTER
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:27 AM EDT | Coastal Flood Statement | OKX | Kings, Suffolk | 18 hr |
| Sep 22, 7:13 PM EDT | Special Weather Statement | OKX | Putnam | 47 min |
| Sep 22, 7:22 PM EDT | Special Marine Warning | OKX | 53 min | |
| Sep 22, 7:25 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 50 min |
| Sep 22, 7:32 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Rockland, Westchester | 58 min |
| Sep 22, 7:46 PM EDT | Special Marine Warning | OKX | 59 min | |
| Sep 22, 6:43 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Passaic, Union | 62 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.